MAUDE Adverse Event Report: K2M, INC. AXIAL ROD CONNECTOR, OPEN-CLOSED; SIZE 5.5/6.0 - 5.5/6.0; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. AXIAL ROD CONNECTOR, OPEN-CLOSED; SIZE 5.5/6.0 - 5.5/6.0; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 2901-86055MF
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that the set screw would not thread into two everest axial rod-to-rod connectors during product inspection.There is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.This report captures the second of the two devices.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was inspected and no visual non-conformance was observed.Functional inspection was performed the connectors failed the functional test on the closed end but passed on the open end, when tested with a set screw.A ct scan of the part in question showed a slight offset of the minor and major diameter which would lead to having a binding thread.As reported, a patient was not involved and the event resulted in no adverse consequences reported.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Complaint history was reviewed and one similar complaint for this lot was identified.A non-conformance was initiated to investigate the root cause of this failure mode.Analysis of the device concluded that the set screw would never fit on the thread of any connector with this non-conforming condition.Therefore, this would always be detected by the user prior to locking of the rod to rod connector.Additional inspection of similar devices indicates this to be an event isolated to the devices captured in this event.

Brand Name
AXIAL ROD CONNECTOR, OPEN-CLOSED; SIZE 5.5/6.0 - 5.5/6.0
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10404895
Report Number3004774118-2020-00182
Device Sequence Number19798323
Product Code NKB
UDI-Device Identifier10888857039728
UDI-Public10888857039728
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2901-86055MF
Device Catalogue Number2901-86055MF
Device Lot NumberEJVX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1